Format

Send to

Choose Destination
Semin Cutan Med Surg. 1996 Dec;15(4):250-7.

Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS).

Author information

1
Department of Dermatology, Hopital Henri Mondor, Université Paris XII, Créteil, France.

Abstract

Since the first description by Saltzstein in 1959, the denomination of drug-induced pseudolymphoma was used to describe two cutaneous adverse drug reactions with a histological picture mimicking malignant lymphoma. On the basis of clinical presentation, this term includes two different patterns: (1) hypersensitivity syndrome which begins acutely in the first 2 months after the initiation of the drug and associates fever, a severe skin disease with characteristic infiltrated papules and facial edema or an exfoliative dermatitis, lymphadenopathy, hematologic abnormalities (hypereosinophilia, atypical lymphocytes) and organ involvement such as hepatitis, carditis, interstitial nephritis, or interstitial pneumonitis. The cutaneous histological pattern shows a lymphocytic infiltrate, sometimes mimicking a cutaneous lymphoma, and the mortality rate is about 10%. When organ involvement exists, corticosteroids are often prescribed with dramatic improvement. Relapses may occur. (2) drug-induced pseudolymphoma which has a more insidious beginning with nodules and infiltrated plaques appearing several weeks after the beginning of the drug without constitutional symptoms. A pseudolymphoma pattern is seen on cutaneous histological slides. Complete improvement is usual after drug withdrawal, but a delayed lymphoma is possible. To decrease the ambiguity of the denomination of hypersensitivity syndrome, we propose the term of DRESS (Drug Rash with Eosinophilia and Systemic Symptoms).

PMID:
9069593
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center